MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, haptic fell off in the eye.Iol was removed from the eye, another iol was used but it was inserted with the same cartridge as the first one.In the other iol haptic also fell off.The third iol was implanted with another cartridge and it was implanted successfully.There was no patient impact.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information was provided in h.3.,h.6 and h.11.The complainant states the use of eyefill as a viscoelastic and the use of company cartridge, which are not qualified for use with the associated intra ocular lens (iol) model.The reported complaint was not observed as no sample was returned for analysis, however, based on the information provided by the customer, the most likely root cause is failure to follow instructions for use (ifu), as the surgeon states the use of non-qualified cartridge and a non-qualified viscoelastic.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21091668
Report Number9612169-2025-00051
Device Sequence Number8629332
Product Code HQL
UDI-Device Identifier00380652555777
UDI-Public(01)00380652555777(17)290406(11)240408(10)25829317
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.185
Device Lot Number25829317
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date04/01/2025
Date Device Manufactured04/08/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EYEFILL (MEGA.BIO) LOT: 107008; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; UNSPECIFIED REPLACEMENT LENS
Patient SexUnknown